Alert archive / Maine / Wind Advisories in 2006

Wind Advisory 3, NWS Gray, ME

October 11, 2006Knox County, Lincoln County, Waldo County, Maine

NWS Gray, ME issued this wind advisory at Oct 11, 2006, 3:48 PM EDT for Knox County, Lincoln County, Waldo County, Maine. It took effect at Oct 12, 2006, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2006, 3:48 PM EDT (19:48 UTC)
In effect from
Oct 12, 2006, 2:00 AM EDT
Expired
Oct 12, 2006, 10:24 AM EDT
In force
8 hr
Issued by
NWS Gray, ME

Counties Knox County, ME, Lincoln County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 86 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1603 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 111948
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
348 PM EDT WED OCT 11 2006


MEZ026>028-120330-
/O.NEW.KGYX.WI.Y.0003.061012T0600Z-061012T1600Z/
LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WALDOBORO...BOOTHBAY HARBOR...
WISCASSET...ROCKLAND...CAMDEN...THOMASTON...BELFAST
348 PM EDT WED OCT 11 2006

...WIND ADVISORY IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 AM TO 12 PM EDT THURSDAY. 

A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEW
ENGLAND INTO MAINE OVERNIGHT AND THURSDAY MORNING. STRONG EAST
WINDS WILL DEVELOP AHEAD OF THIS SYSTEM...REACHING THE MID-COAST
OF MAINE LATE TONIGHT AND CONTINUING INTO THURSDAY MORNING. AREAS
ALONG THE COAST EXPOSED TO OPEN WATERS TO THE SOUTH AND EAST WILL
EXPERIENCE THE STRONGEST WINDS...30 TO 35 MPH SUSTAINED...WITH
GUSTS TO 45 MPH. HOWEVER ANYWHERE ALONG THE MID-COAST...FROM
BOOTHBAY EAST COULD SEE STRONG WINDS. ALSO...THE CAMDEN HILLS
COULD SEE SIGNIFICANT WINDS AS WELL.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...AND CAN BRING DOWN BRANCHES...AND CAUSE
SCATTERED POWER OUTAGES.

$$
3 follow-up statements
000 
WWUS71 KGYX 120118
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
918 PM EDT WED OCT 11 2006

MEZ026>028-121000-
/O.CON.KGYX.WI.Y.0003.061012T0600Z-061012T1600Z/
LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WALDOBORO...BOOTHBAY HARBOR...
WISCASSET...ROCKLAND...CAMDEN...THOMASTON...BELFAST
918 PM EDT WED OCT 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM EDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR STRONG WINDS THAT WILL
OVERSPREAD THE MID COAST OF MAINE FROM 2 AM THROUGH NOON
THURSDAY.

A DEEPENING AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEW
ENGLAND, THEN INTO MAINE OVERNIGHT AND THURSDAY MORNING. STRONG
EAST WINDS WILL DEVELOP AHEAD OF THIS SYSTEM...REACHING THE MID-
COAST OF MAINE LATE TONIGHT AND CONTINUING INTO THURSDAY MORNING.

COASTAL AREAS, ESPECIALLY THOSE EXPOSED TO OPEN WATERS, WILL
SEE THE STRONGEST WINDS. SUSTAINED WINDS OF 30 TO 35 MPH
WITH GUSTS OF 45 MPH ARE LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR
HIGH PROFILE VEHICLES, AND CAN BRING DOWN BRANCHES CAUSING
SCATTERED POWER OUTAGES.

$$

SJC
000 
WWUS71 KGYX 120658
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
258 AM EDT THU OCT 12 2006

MEZ026>028-121600-
/O.CON.KGYX.WI.Y.0003.000000T0000Z-061012T1600Z/
LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WALDOBORO...BOOTHBAY HARBOR...
WISCASSET...ROCKLAND...CAMDEN...THOMASTON...BELFAST
258 AM EDT THU OCT 12 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

A DEEPENING AREA OF LOW PRESSURE OVER SOUTHERN NEW
ENGLAND WILL MOVE NORTH ACROSS COASTAL MAINE THIS MORNING. STRONG
EAST TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MID COAST OF
MAINE THIS MORNING.

COASTAL AREAS...ESPECIALLY THOSE EXPOSED TO OPEN WATERS... WILL
SEE THE STRONGEST WINDS. SUSTAINED WINDS OF 30 TO 35 MPH WITH
GUSTS OF 45 MPH ARE LIKELY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES... AND CAN BRING DOWN BRANCHES CAUSING
SCATTERED POWER OUTAGES.

$$
000 
WWUS71 KGYX 121424
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1024 AM EDT THU OCT 12 2006


MEZ026>028-121530-
/O.CAN.KGYX.WI.Y.0003.000000T0000Z-061012T1600Z/
LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WALDOBORO...BOOTHBAY HARBOR...
WISCASSET...ROCKLAND...CAMDEN...THOMASTON...BELFAST
1024 AM EDT THU OCT 12 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY. 

STRONG EASTERLY WINDS HAVE SUBSIDED THIS MORNING...AS LOW PRESSURE
MOVES NORTH...OUT OF THE AREA. EAST WINDS OF 10 TO 20 MPH WILL
CONTINUE TO WEAKEN THIS MORNING AND SHIFT TO THE SOUTHWEST THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 11, 3:20 PM EDT, 28 minutes earlier.

Area forecast discussion, Oct 11, 3:20 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
320 PM EDT WED OCT 11 2006

.SHORT TERM /TONIGHT THROUGH 12Z FRIDAY/...
VERY LARGE 500 MB TROUGH WILL BE DEEPENING AS ITS CENTER DROPS
SOUTH INTO GREAT LAKES. SHORT WAVE AND ASSOCIATED SFC FRONT WILL
TRACK OUT OF THE SERN STATES AS SFC LOW DEVELOPS ALONG THIS FRONT.
ONCE THIS LOW GETS SOUTH OF NEW ENGLAND VERY STRONG EASTERLY SFC-
850 MB FLOW WILL DEVELOP IN RESPONSE TO STRONG GRADIENT BETWEEN SFC
LOW AND HIGH PRESSURE OVER CANADIAN MARITIMES. WEAK INVERSION
BELOW 900 MB WILL HELP TO REDUCE SFC WINDS OVER LAND...BUT ALONG
THE COAST...WHERE GRADIENT IS STRONGEST...AND COASTLINE IS MORE
EXPOSED TO THE EASTERLY FLOW...FROM BOOTHBAY EAST...EXPECTING
SUSTAINED WINDS OF 30-35 MPH FOR A FEW HOURS LATE TONIGHT INTO
THURSDAY MORNING. WILL BE ISSUING WIND ADVISORY FOR THIS
AREA...MAINLY AFFECTING THE IMMEDIATE COAST...AND THE CAMDEN
HILLS.

ISENTROPIC LIFT BELOW 700 MB ALSO IMPRESSIVE OVERNIGHT INTO EARLY
THU...AND COULD SEE HEAVY RAIN AT TIMES. QPF WILL BE ON THE ORDER
OF 3/4 INCH IN WRN AND NRN ZONES...AND AS HIGH AS 1.5-2 ALONG THE
MID COAST AND INTO CENTRAL ME. ALTHOUGH...WITH THE DRY CONDITIONS OF
LATE...RIVER AND STREAM LVLS ARE LOW...SO EXPECT LITTLE HYDRO
PROBLEMS FROM THIS SYSTEM OTHER THAN SOME MINOR URBAN TYPE PONDING
OF WATER.

SFC COLD FRONT MOVES ACROSS CWA AROUND MIDDAY AND BEST FORCING
SHIFTS NORTH AND EAST...SO WINDS WILL DIMINISH AND RAIN WILL TAPER
OFF TO SCT SHOWERS IN DEEP CYCLONIC FLOW. STILL SOME WEAK DYNAMICS
WILL BE MOVING THEU TROUGH THU NIGHT...AND HAVE LEFT POPS
IN...BUT DIMINISH THEM FROM W TO E OVERNIGHT. -CEMPA

&&

.LONG TERM /12Z FRIDAY THROUGH WEDNESDAY/...LARGE UPPER LVL VORTEX
AND CYCLONIC FLOW WILL BE THE MAIN PLAYER IN THE NORTHEAST FOR
FIRST HALF OF THE EXTENDED PERIOD...A SHORT WAVE IN THE FLOW WILL
MOVE THRU TUE WITH MORE SHOWERS THEN A SHORT WAVE IN THE SW
UNITED STATES MOVES NORTHEAST.

SNOW/RAIN SHOWERS PSBL IN MTNS AND FOOTHILLS OVER THE FIRST HALF
OF THE WEEKEND. SECOND HALF OF WEEKEND LOOKS TO BE MORE SUNNY WITH
A WEAK SFC RIDGE MVG IN THRU MON. SHORT WAVE MOVES THRU TUES
FOLLOWED QUICKLY BE A MORE IMPRESSIVE SYSTEM FOR THURS.

&&

.AVIATION...
ALL TERMINALS WILL BE DOWN TO MVFR CIGS BY LATE AFTERNOON...AND
THEN TRANSITION DOWN TO IFR VIS CIGS DURING THE EVE IN RAIN/FOG.
RAIN WILL TAPER TO SHOWERS MON MORNING...AND CONDITIONS WILL BEGIN
TO IMPROVE. -CEMPA

&&

.MARINE...
EASTERLY GALES EXPECTED TO DEVELOP LATE THIS EVENING...CONTINUING
INTO THU MORNING...WHEN WINDS WILL SHIFT TO WSW AND DIMINISH. THE
DEEP ERLY FLOW WILL BUILD SEAS TO 10 FT OR HIGHER TONIGHT INTO
THU AS WELL. THE HIGHEST SEAS AND STRONGEST WINDS ARE EXPECTED
EAST OF CASCO BAY. SEAS WILL DIMINISH ONCE FRONT PASSES ON
THU...BUT REMAIN AT SCA LVLS INTO FRI.  -CEMPA

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FOR MEZ026>028 FROM 2 AM THURSDAY TO NOON
     THURSDAY.
NH...NONE.
MARINE...GALE WARNING FOR ANZ150 UNTIL NOON THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ150-170 FROM NOON THURSDAY TO 9 AM
SATURDAY. &&
Hazardous weather outlook, Oct 11, 12:49 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1249 PM EDT WED OCT 11 2006

MEZ007>009-012>014-018>022-NHZ001>010-013-121000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
1249 PM EDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF HEAVY RAIN ARE EXPECTED OVERNIGHT...AND COULD PRODUCE
SOME PONDING OF IN LOW-LYING AREAS AND ON ROADS...ESPECIALLY IN
AREAS WHERE STORM DRAINS MAY BE BLOCKED BY LEAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME HEAVY RAIN REMAINS POSSIBLE IN THE MORNING...BUT WILL TAPER
OFF TO SHOWERS BY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE URGED TO
CALL IN ANY RAINFALL REPORTS.

ANZ150-170-MEZ023>028-NHZ014-121000-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
1249 PM EDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...
SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON
ME TO THE MERRIMACK RIVER MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG EASTERLY WINDS WILL DEVELOP TONIGHT...PRODUCING GALES ON
THE WATERS...MAINLY EAST OF CASCO BAY...AND ALONG THE IMMEDIATE
COAST IN THESE AREAS...WHERE A WIND ADVISORY MAY BE NEEDED.

PERIODS OF HEAVY RAIN ARE ALSO EXPECTED OVERNIGHT...AND COULD
PRODUCE SOME PONDING OF WATER IN LOW-LYING AREAS AND ON
ROADS...ESPECIALLY IN AREAS WHERE STORM DRAINS MAY BE BLOCKED BY
LEAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAIN AND STRONG WINDS WILL DIMINISH THURSDAY MORNING...WITH
JUST SHOWERS EXPECTED THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SPOTTERS ARE URGED TO
CALL IN ANY REPORTS OF WIND DAMAGE OR RAINFALL REPORTS.

In the hours before

Local storm report, Oct 11, 2:18 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT WED OCT 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TORNADO          3 S EFFINGHAM           43.72N 71.00W
09/29/2006                   CARROLL            NH   NWS STORM SURVEY

            F0 TORNADO SNAPPED OR UPROOTED SEVERAL DOZEN TREES IN THE
            TOWN OF EFFINGHAM.

&&

JENSENIUS

Nearby

Wind Advisories in Maine, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.